Narcan Used In Heroin Overdose By RPPD

Narcan Used In Heroin Overdose By RPPDthumbnail
By
Published: January 18, 2016 @ 4:00 PM EST

Yesterday around 3:30 in the afternoon, Sergeant Matthew Disano, Patrolman Dean Khallaf,  and Patrolman Kyle Snyder responded to a residence in the borough where they found a 23-year-old female having a heroin overdose. After the female was treated by police with a dose of Narcan – also known as Naloxone – she quickly became alert and responsive. She was transported to the hospital for further treatment.

This has been the 5th time such rescue performed within Roselle Park since the police department was issued and trained on administering Narcan.

Narcan is an opioid antagonist that quickly reverses the effects of heroin that is ingested. It is not considered dangerous to administer to someone who was not overdosing on heroin but possibly another drug. It does not possess the morphine-like properties characteristic of other opioid antagonists and is not considered a controlled dangerous substance (cds) as defined by federal or state law, but is a prescription drug subject to the general laws and regulations that govern all prescriptions in regular medical practice.

061814-heroin-graphic

Tagged with: , , ,